Alert archive / New York / River Flood Warnings in 2014
River Flood Warning 2, NWS Albany, NY
NWS Albany, NY issued this river flood warning at Jan 11, 2014, 7:17 PM EST for Rensselaer County, Washington County, New York. It was in force for 14 hr.
The area
The counties it named.
The facts
- Issued
- Jan 11, 2014, 7:17 PM EST (00:17 UTC)
- Expired
- Jan 12, 2014, 8:54 AM EST
- In force
- 14 hr
- Issued by
- NWS Albany, NY
- Flood severity
- Minor
Counties Rensselaer County, NY, Washington County, NY
The radar
The Albany radar (KENX), 68 km from the middle of the area, began a volume at 00:17 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The river
Written for the forecast point Hoosic River at Eagle Bridge (EAGN6). The gauge peaked at 12.38 ft at Jan 11, 2014, 8:00 PM EST.
- Action stage
- 9 ft
- Minor stage
- 11 ft
- Moderate stage
- 13 ft
- Major stage
- 16 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record for site 01334500, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
The text
As transmitted, in the capitals the NWS used until 2016.
142
WGUS41 KALY 120017
FLWALY
BULLETIN - IMMEDIATE BROADCAST REQUESTED
FLOOD WARNING
NATIONAL WEATHER SERVICE ALBANY NY
717 PM EST SAT JAN 11 2014
NYC083-115-121217-
/O.NEW.KALY.FL.W.0002.140112T0017Z-140112T2111Z/
/EAGN6.1.IJ.140111T2338Z.140112T0600Z.140112T1511Z.NO/
717 PM EST SAT JAN 11 2014
THE NATIONAL WEATHER SERVICE IN ALBANY HAS ISSUED A
* FLOOD WARNING FOR
THE HOOSIC RIVER AT EAGLE BRIDGE.
* FROM THIS EVENING UNTIL SUNDAY AFTERNOON.
* AT 6 PM SATURDAY THE STAGE WAS...11.3 FEET.
* FLOOD STAGE IS 11.0 FEET.
* MINOR FLOODING IS OCCURRING AND MINOR FLOODING IS FORECAST.
* FORECAST...THE RIVER IS FORECAST TO CONTINUE RISING TO NEAR 12.9
FEET BY 1 AM SUNDAY. THE RIVER IS FORECAST TO FALL BELOW FLOOD
STAGE AFTER 10 AM SUNDAY.
* IMPACT...THIS FLOODING IS BEING CAUSED BY WATER PONDING UPSTREAM
OF AN ICE JAM ON THE HOOSIC RIVER BELOW EAGLE BRIDGE.
&&
FLD OBSERVED FORECAST
1 AM 7 AM 1 PM 7 PM 1 AM
LOCATION STG STG DAY TIME SUN SUN SUN SUN MON
HOOSIC RIVER
EAGLE BRIDGE 11.0 11.3 SAT 07 PM 12.9 12.7 9.5 7.8 6.9
$$2 follow-up statements
747
WGUS81 KALY 121056
FLSALY
FLOOD STATEMENT
NATIONAL WEATHER SERVICE ALBANY NY
556 AM EST SUN JAN 12 2014
NYC083-115-121812-
/O.EXT.KALY.FL.W.0002.000000T0000Z-140112T1812Z/
/EAGN6.1.IJ.140111T2338Z.140112T0116Z.140112T1212Z.NO/
556 AM EST SUN JAN 12 2014
...FLOOD WARNING NOW IN EFFECT UNTIL THIS AFTERNOON...
THE FLOOD WARNING CONTINUES FOR
THE HOOSIC RIVER AT EAGLE BRIDGE.
* FROM 6 AM SUNDAY UNTIL THIS AFTERNOON.
* AT 5 AM SUNDAY THE STAGE WAS 9.2 FEET.
* FLOOD STAGE IS 11 FEET.
* MINOR FLOODING IS FORECAST.
* IMPACT...THIS FLOODING IS BEING CAUSED BY WATER PONDING UPSTREAM
OF AN ICE JAM ON THE HOOSIC RIVER BELOW EAGLE BRIDGE. ROAD CLOSURES
CONTINUE IN SOUTHERN WASHINGTON COUNTY IN CAMBRIDGE AT KING ROAD AND
COUNTY ROUTE 59 WITH ICE BACKING UP AND MINOR FLOODING.
&&
FLD OBSERVED FORECAST
7 AM 1 PM 7 PM 1 AM 7 AM
LOCATION STG STG DAY TIME SUN SUN SUN MON MON
HOOSIC RIVER
EAGLE BRIDGE 11.0 9.2 SUN 05 AM 9.2 8.9 8.7 8.5 8.3
$$684
WGUS81 KALY 121354
FLSALY
FLOOD STATEMENT
NATIONAL WEATHER SERVICE ALBANY NY
854 AM EST SUN JAN 12 2014
NYC083-115-121424-
/O.CAN.KALY.FL.W.0002.000000T0000Z-140112T1812Z/
/EAGN6.1.IJ.140111T2338Z.140112T0116Z.140112T0354Z.NO/
854 AM EST SUN JAN 12 2014
THE FLOOD WARNING IS CANCELLED FOR
THE HOOSIC RIVER AT EAGLE BRIDGE.
* AT 8 AM SUNDAY THE STAGE WAS 8.9 FEET.
* FLOOD STAGE IS 11.0 FEET.
* COUNTY EMERGENCY MANAGEMENT DISPATCH INDICATES NO
FLOODING AT THE EAGLE BRIDGE RIVER POINT AT THIS TIME.
&&
FLD OBSERVED FORECAST
1 PM 7 PM 1 AM 7 AM 1 PM
LOCATION STG STG DAY TIME SUN SUN MON MON MON
HOOSIC RIVER
EAGLE BRIDGE 11.0 8.9 SUN 08 AM 8.9 8.7 8.5 8.3 8.1
$$What forecasters said that day
The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Albany, NY wrote its last area forecast discussion before this river flood warning went out at Jan 11, 7:00 PM EST, 17 minutes earlier.
Area forecast discussion, Jan 11, 7:00 PM EST, 17 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE ALBANY NY
700 PM EST SAT JAN 11 2014
.SYNOPSIS...
A STRONG COLD FRONT WILL MOVE ACROSS THE REGION THIS EVENING. RAIN
WILL END FROM WEST TO EAST WITH COOLER TEMPERATURES RETURNING
OVERNIGHT INTO SUNDAY. WEST TO NORTHWEST WINDS WILL INCREASE
DURING SUNDAY WITH OCCASIONAL STRONGER GUSTS. A RIDGE OF HIGH
PRESSURE SLIDES ACROSS SUNDAY NIGHT WITH TRANQUIL WEATHER
CONDITIONS. A SOUTHERLY FLOW OF AIR ARRIVES MONDAY WITH MILD
TEMPERATURES ALONG WITH AN INCREASE IN CLOUD COVER.
&&
.NEAR TERM /UNTIL 6 AM SUNDAY MORNING/...
FLOOD WATCH REMAINS IN EFFECT...
AS OF 659 PM EST...THE MAIN LINE OF SHOWERS...SOME WITH HEAVY
RAINFALL...WAS MOVING TO THE EAST OF THE REGION...HEAVIEST SOUTH AND
EAST OF THE CAPITAL REGION. THE COLD FRONT WAS STILL ACROSS CENTRAL
NEW YORK STATE AND WILL WORK ACROSS OUR EASTERN NEW YORK DURING THE
EVENING HOURS...AND NOT COMPLETELY ACROSS WESTERN NEW ENGLAND UNTIL
AROUND MIDNIGHT. THERE WAS A FINE LINE OF SHOWERS ASSOCIATED WITH
IT.
THE LATEST RUC AND NAM ANALYSIS INDICATED THE LOWEST SHOWALTER
INDICES WERE +2 IN OUR SE AREAS. THERE HAVE BEEN NO CLOUD TO GROUND
LIGHTNING STRIKES IN OUR REGION FOR OVER AN HOUR...THE LAST ONES OFF
THE SOUTHERN NJ COAST. WILL REMOVE ANY MENTION OF THUNDER.
LOOK FOR ABOUT THREE MORE HOURS OF RAINFALL...MODERATE AT
TIMES...TAPERING TO SCATTERED SHOWERS THEREAFTER.
FOG FROM THIS POINT ON LOOKS VERY PATCHY AND ON THE MOVE. DID NOT
INCLUDE IT IN THE GRIDS ALTHOUGH IT COULD IMPACT PLACES BRIEFLY INTO
THE EVENING HOURS.
TEMPERATURES REMAINED VERY MILD...WITH MANY PLACES STILL WELL INTO
THE 50S...EVEN 40S ACROSS THE ADIRONDACKS...BUT AN AMAZING 60
DEGREES AT BENNINGTON.
AFTER THE COLD FRONT MOVES...DEWPOINTS WILL DROP INTO THE
30S...TEMPERATURES SLOWLY INTO THE 40S. THE AIR WILL DRY BUT THERE
STILL COULD BE A FEW MUCH LIGHTER SHOWERS AROUND THROUGHOUT THE
EVENING...NOT AMOUNTING TO MUCH.
OVERNIGHT...WE SHIFT GEARS TOWARD LAKE EFFECT ACTIVITY INCREASING
DOWNWIND OF LAKE ONTARIO. H850 TEMPS DROP BACK TOWARD TOWARD -6C/-7C
OVERNIGHT OVER THE RELATIVELY OPEN WATERS WHERE AVERAGE WATER TEMPS
WERE AROUND 3C PER THE GLERL OBSERVATIONS. THIS WOULD SUGGEST THE
DELTA T/S WOULD REMAIN LESS THAN FAVORABLE EVEN WITH UPSTREAM LAKE
CONNECTION FROM EITHER HURON OR GEORGIAN BAY. SO WE WILL HOLD POPS
INTO THE CHC-SCT THRESHOLDS WITH A RAIN/SNOW SHOWER MIXTURE
TRANSITIONING TO ALL SNOW SHOWERS OVERNIGHT.
THE UPPER TROUGH TOO WILL BE APPROACHING THE REGION OVERNIGHT
WHICH SHOULD KEEP CLOUDS IN PLACE AND MAINLY TERRAIN BASED CHC TO
SCT RA/SN SHOWERS. OVERNIGHT LOWS PER THE MOS GUIDANCE LOOK RATHER
CLOSE AND PER THE UPSTREAM OVERNIGHT LOW OBSERVATIONS...WE WILL
SHADE ON THE SLIGHTLY WARMER SIDE OF THE GUIDANCE. LOOK FOR LOWS IN
THE 30S...ABOVE FREEZING...EXCEPT AT OR BELOW FREEZING ACROSS THE
ADIRONDACK PARK.
&&
.SHORT TERM /6 AM SUNDAY MORNING THROUGH MONDAY NIGHT/...
SUNDAY...
UPPER TROUGH AXIS SLIDES ACROSS THE REGION IN THE MORNING WHERE
CLOUDS AND SOME SHOWER ACTIVITY /MAINLY ACROSS THE TERRAIN AND
NEAR LAKE ONTARIO/ WILL BE MOST PREVALENT. AS THIS UPPER TROUGH
SLIDES EAST...INCREASING SUBSIDENCE AND GRADUAL IMPROVEMENTS TO
THE SKY FORECAST ARE EXPECTED. HOWEVER...WITH THE INCREASE IN SOME
SUNSHINE...THE MIXING LAYER HEIGHT TAPS INTO 30-40KT WINDS.
FURTHERMORE...POTENTIAL FOR SOME FUNNELING DOWN THE MOHAWK MAY
INCREASE THOSE MAGNITUDES. PER COLLABORATION...WE WILL HOLD OFF ON
WIND ADVISORIES AT THIS TIME AS CONFIDENCE IS JUST BELOW
THRESHOLDS BUT WILL MENTION IN THE HWO. PER THOSE MIXING LAYER
HEIGHTS...WE WILL FAVOR HIGH TEMPERATURES INTO THE 40S FOR THE
VALLEY LOCATIONS AND 30S FOR THE HIGHER TERRAIN.
SUNDAY NIGHT...
RIDGE AXIS SLIDES ACROSS FOR TRANQUIL CONDITIONS AND ANY LAKE
RESPONSE QUICKLY DISSIPATING. AS WARMER AIR ADVECTS IN ALOFT...AND
THE LOSS OF SNOW PACK...WE WILL HOLD OVERNIGHT LOWS MAINLY INTO THE
MIDDLE 20S UNDER A PTCLOUDY-MOCLR SKY.
MONDAY INTO MONDAY NIGHT...
UPPER TROUGH AXIS MOVING INLAND ACROSS THE PACIFIC NORTHWEST WILL
ADVANCE EAST ACROSS THE NORTHERN PLAINS ON MONDAY. THE DEPARTURE
OF THE RIDGE AXIS AND THE APPROACH OF THIS TROUGH AXIS AND
DEVELOPING COLD FRONT WILL INCREASE THE SOUTHERLY WIND FOR A
RELATIVELY MILD DAY UNDER PARTIAL SUNSHINE. NCEP MODEL SUITE IS A
LITTLE SLOWER SO WE WILL CONTINUE TO WITHHOLD THE MENTION OF
PRECIP UNTIL MONDAY NIGHT.
MOISTURE TRANSPORT IS EXPECTED/PROGGED TO INCREASE FROM THE SOUTH
MONDAY EVENING WITH PRECIPITATION DEVELOPING ALONG THE FRONT.
THERMAL PROFILES OFFER A MIXTURE OF RAIN/SNOW SHOWERS WITH MAINLY
LIQUID TO START THEN A TRANSITION TO A WINTRY MIX OF RA/SN
OVERNIGHT. MOS GUIDANCE SUGGESTS OVERNIGHT LOWS DROPPING TOWARD
THE FREEZING MARK BY SUNRISE BUT WITH A LITTLE SLOWER ARRIVAL
ALONG WITH CLOUD COVER AND MILDER THERMAL PROFILES...WE WILL KEEP
OVERNIGHT LOWS A BIT MILDER.
&&
.LONG TERM /TUESDAY THROUGH SATURDAY/...
THE EXTENDED FORECAST PERIOD WILL INVOLVE A "WAVY" PATTERN AS SERIES
OF DISTURBANCES LOOK TO ULTIMATELY CARVE OUT A TROUGH IN THE
NORTHEASTERN CONUS. THE NORTHERN JETSTREAM WILL BE THE DOMINATING
ONE. WHILE IT WILL BE SOMEWHAT UNSETTLED...MOISTURE WILL GENERALLY
BE LIMITED WITH EACH OF THE SYSTEMS AS THEY MOVE FAIRLY QUICKLY.
TEMPERATURES WILL START OFF ABOVE NORMAL BUT TREND TO A LITTLE BELOW
NORMAL BY NEXT WEEKEND.
ON TUESDAY...INITIAL VORTICITY FROM A DIGGING MID LATITUDE TROUGH
OVER THE OHIO VALLEY...COULD SPAWN A SURFACE LOW OVER THE SOUTHEAST
OR LOW MID ATLANTIC REGION. INTERESTING...THE GFS WAS THE FIRST TO
REFLECT THIS IDEA...BUT HAS NOW BACKED OFF...KEEPING ANY WEAK
SURFACE WAVE WELL TO THE EAST. HOWEVER SINCE THE CANADIAN/ECMWF AND
WPC SOLUTIONS INDICATED IT...WE WENT WITH THE MAJORITY OF THIS
SOLUTION. WHILE ALL MODELS INDICATED THE MAJORITY OF PRECIPITATION
MISSES OUR REGION...IT WILL BE A CLOSE CALL...ESPECIALLY OVER OUR
SOUTHEASTERN ZONES SO WILL CONTINUE WITH 30-50 POPS ON THAT DAY
(HIGHEST SOUTHEAST).
HIGH TEMPERATURES ON TUESDAY LOOK TO BE IN THE LOWER 30S ACROSS THE
ADIRONDACKS...35 TO 40 REMAINING AREAS TO THE NORTH OF THE CAPITAL
REGION AND BERKSHIRES...LOWER 40S CAPITAL REGION...MID TO UPPER 40S
MID HUDSON VALLEY AND LITCHFIELD COUNTY. THIS WILL MEAN MUCH OF THE
PRECIPITATION THAT WOULD FALL (ASSUMING IT WILL BE LIGHT) SHOULD BE
RAIN IN THE VALLEYS...RAIN AND A WET SNOW MIX ACROSS THE HIGHER
TERRAIN.
TUESDAY NIGHT...LOOKS LIKE A BRIEF AREA OF SUBSIDENCE WILL OCCUR AS
THE FIRST SURFACE SYSTEM DEPARTS AND ANOTHER APPROACHES FROM THE
WEST. WILL KEEP SLIGHT POPS IN. OVERNIGHT LOWS WILL BE IN THE 20S.
WEDNESDAY AND WEDNESDAY NIGHT....WHILE THE FIRST SURFACE LOW
ASSOCIATED WITH THE UPPER LEVEL TROUGH WILL BE TO OUR EAST...ALL
MODELS (EXCEPT THE CANADIAN) DEVELOP ANOTHER LOW ON WEDNESDAY NEAR
OUR REGION...AS THE THE MAIN MID LEVEL TROUGH SLOWLY WORKS INTO THE
REGION...WITH THE ECMWF ACTUALLY CUTTING THIS FEATURE OFF. WE
INCREASE POPS UP TO 30 PERCENT AND 40 PERCENT BY WEDNESDAY NIGHT.
AGAIN PRECIPITATION LOOKS LIGHT. HIGH TEMPERATURES WILL BE A LITTLE
COOLER ON WEDNESDAY...AROUND 30 ACROSS THE ADIRONDACK PARK...MID OR
UPPER 30S ACROSS MOST OF THE REMAINDER OF THE REGION...EXCEPT AROUND
40 IN THE MID HUDSON VALLEY AND LOWER LITCHFIELD. AGAIN...THESE
TEMPERATURES WILL LIKELY MEAN ANY LIGHT PRECIPITATION WOULD FALL
MAINLY AS RAIN IN THE VALLEYS...AND WET SNOW...POSSIBLY MIXED WITH A
LITTLE RAIN OVER THE HIGHER TERRAIN...EXCEPT ALL SNOW ACROSS THE
ADIRONDACKS. WEDNESDAY NIGHT WITH COLDER TEMPERATURES EXPECTED BACK
DOWN IN THE 20S (TEENS ADIRONDACKS) ANY PRECIPITATION WOULD FALL AS
SNOW OR SNOW SHOWERS.
THURSDAY AND THURSDAY NIGHT...THE MID LEVEL TROUGH SHOULD BE TO OUR
EAST...AND AGAIN SOME SUBSIDENCE AND POSSIBLE RIDGING LOOKS TO DRY
US OUT WITH PARTIAL SUNSHINE. ONLY PLACES TO HAVE POPS ON THURSDAY
WILL BE THE ELEVATED TERRAIN DUE TO POSSIBLE RESIDUAL LAKE ENHANCED
UPSLOPE SHOWERS OF SNOW. TEMPERATURES LOOK TO BE SEASONABLE...WITH
HIGHS RANGING FROM THE UPPER 20S ACROSS OUR NORTHWESTER
AREAS...LOWER 30S CAPITAL REGION...MID OR UPPER 30S MID HUDSON
VALLEY AND LOWER LITCHFIELD. OVERNIGHT LOWS WILL BE IN THE 20S.
THEN ON FRIDAY...AN EVEN STRONGER DIGGING TROUGH APPROACHES WITH
FROM THE GREAT LAKES...INCREASES CHANCES OF PRECIPITATION ONCE MORE.
A SOUTHERLY BREEZE AHEAD OF AN APPROACHING COLD FRONT WILL BUMP
TEMPERATURES BACK UP TO A LITTLE ABOVE NORMAL...RANGING FROM AROUND
30 NORTHWEST TO AROUND 40 SOUTHEAST. PRECIPITATION WILL BE IN THE
FORM OF VALLEY RAIN SHOWERS...MOUNTAIN SNOW OR A RAIN SNOW MIX.
ARCTIC AIR WILL FOLLOW BEHIND THIS FEATURE...LOWERING TEMPERATURES
TO MAINLY THE TEENS FRIDAY NIGHT AND HOLDING THEM MAINLY IN THE 20S
ON SATURDAY. ASIDE FROM SOME POSSIBLE LAKE ENHANCED SNOW SHOWERS
ACROSS THE ADIRONDACKS/MOHAWK VALLEY AND SOUTHERN GREENS....OTHER
AREAS LOOK DRY BUT BRISK.
&&
.AVIATION /00Z SUNDAY THROUGH THURSDAY/...
MAINLY MVFR/IFR CONDITIONS WILL CONTINUE THROUGHOUT THE EVENING PEAK
AS A COLD FRONT APPROACHES FROM THE WEST...AND A MOIST SOUTHERLY
FLOW WILL CONTINUES AHEAD OF THE FRONT. OCCASIONALLY...CIGS AND OR
VSBYS COULD SLIP TO LIFR AS THEY HAVE AT KGFL AND KALB. WE DID NOT
INCLUDE ANY IFR AT KPOU AS THEY SEEM TO BE BENEFITING FROM A
DOWNSLOPING SW FLOW...WHICH WILL BECOME WESTERLY. WE DID HOWEVER
OCCASIONALLY DROP CIGS TO UNDER 2000 FEET...REQUIRING EXTRA FUEL FOR
A FEW HOURS THIS EVENING.
THE WINDS AROUND 2000 FEET LOOK TO HAVE WEAKEN ENOUGH TO REMOVE ANY
LLWS FROM OUR TAFS. WE HAVE NOT SEEN ANY PIREPS REPORTING ANY LLWS
(SOME HIGHER LEVELS OF TURBULENCE HAVE BEEN REPORTED). THE 00Z ALY
RAOB SOUNDING INDICATED WINDS AROUND 35 KTS. ALSO...MORE MIXING WAS
TAKING PLACE AT THE TAF SITES.
ONCE THE COLD FRONT PASSES THROUGH THE REGION AFTER 03Z SUNDAY...A
LEFTOVER VCSH OR -SHRA IS POSSIBLE BEHIND THE FRONT THROUGH MUCH OF
THE NIGHT. THE WIND WILL SHIFT TO WESTERN TO WEST NORTHWESTERLY 5-10
KTS BEHIND THE FRONT AND IN PARTICULAR...GUSTS STILL ABOVE 20 KTS
POSSIBLE ESPECIALLY AT KALB/KPSF. OTHERWISE...CONDITIONS WILL
IMPROVE IMPROVE TO VFR CONDITIONS AFTER 06Z SUNDAY...SLOWEST TO DO
SO AT KGLF.
SUNDAY WILL LIKELY VFR AT ALL THE SITES...BUT IT WILL BE QUITE
BREEZY WITH THAT WEST TO NORTHWEST WIND AVERAGING 10-15
KTS...GUSTING TO 25KTS OR A LITTLE HIGHER...MAINLY AT KALB AND
KPSF.
OUTLOOK...
SUNDAY NIGHT: NO OPERATIONAL IMPACT. NO SIG WX.
MONDAY: LOW OPERATIONAL IMPACT.BREEZY NO SIG WX.
MONDAY NIGHT: MODERATE OPERATIONAL IMPACT. CHANCE OF SHRA.
TUESDAY: MODERATE OPERATIONAL IMPACT. CHANCE OF SHRA. TUESDAY NIGHT:
LOW OPERATIONAL IMPACT. SLIGHT CHANCE OF SHRA...SHSN.
WEDNESDAY: MODERATE OPERATIONAL IMPACT. CHANCE OF SHRA...SHSN.
WEDNESDAY NIGHT: MODERATE OPERATIONAL IMPACT. CHANCE OF SHSN.
THURSDAY: LOW OPERATIONAL IMPACT. SLIGHT CHANCE OF SHRA...SHSN.
&&
.HYDROLOGY...
THE FLOOD WATCH REMAINS IN EFFECT THROUGH SUNDAY...WITH THE
PRIMARY THREAT ICE JAM FLOODING.
RIVERS ARE RESPONDING TO THE RAINFALL ACROSS THE REGION WITH THE
CATSKILLS BEING THE CENTER OF THE HIGHER RAINFALL TOTALS PER
MESONET OBSERVATIONS. IN ADDITION...TEMPERATURES ARE QUITE MILD
WITH MAINLY 50S AND NOW SOME LOWER 60S FOR THE MID HUDSON
VALLEY...NW CT...BERKSHIRES...TACONICS AND WESTERN GREENS
/DOWNSLOPING/. LATEST NERFC QPF SUGGESTS THE BEST QPF WILL OCCUR
BEFORE 00Z WITH AROUND ONE INCH MAINLY INTO THE TERRAIN SOUTH AND
EAST OF ALBANY. FURTHERMORE...ICE JAMS REMAIN THE GREATEST THREAT
AS WARMER TEMPERATURES AND RAINFALL WILL ALLOW FOR ICE TO MOVE.
THE NEXT SEVERAL DAYS WE WILL EXPERIENCE A DIURNAL RANGE OF ABOVE
FREEZING TEMPERATURES DURING THE DAYLIGHT HOURS AND AT OR BELOW
FREEZING AT NIGHT. THIS WILL LIKELY RESULT IN ICE MOVEMENT/MELTING
WHICH COULD ALSO RESULT IN ISOLATED AREAS OF ICE JAMS.
FOR DETAILS ON SPECIFIC AREA RIVERS AND LAKES...INCLUDING OBSERVED
AND FORECAST RIVER STAGES AND LAKE ELEVATIONS...PLEASE VISIT THE
ADVANCED HYDROLOGIC PREDICTION SERVICE /AHPS/ GRAPHS ON OUR WEBSITE.
&&
.ALY WATCHES/WARNINGS/ADVISORIES...
CT...FLOOD WATCH THROUGH SUNDAY AFTERNOON FOR CTZ001-013.
NY...FLOOD WATCH THROUGH SUNDAY AFTERNOON FOR NYZ032-033-038>043-
047>054-058>061-063>066-082>084.
MA...FLOOD WATCH THROUGH SUNDAY AFTERNOON FOR MAZ001-025.
VT...FLOOD WATCH THROUGH SUNDAY AFTERNOON FOR VTZ013>015.
&&
SYNOPSIS...HWJIV/BGM
NEAR TERM...HWJIV/BGM
SHORT TERM...BGM
LONG TERM...HWJIV
AVIATION...HWJIV
HYDROLOGY...BGMHazardous weather outlook, Jan 11, 4:47 PM EST, 2 hours 30 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE ALBANY NY 447 PM EST SAT JAN 11 2014 CTZ001-013-MAZ001-025-NYZ032-033-038>043-047>054-058>061-063>066- 082>084-VTZ013>015-121200- NORTHERN LITCHFIELD-SOUTHERN LITCHFIELD-NORTHERN BERKSHIRE- SOUTHERN BERKSHIRE-NORTHERN HERKIMER-HAMILTON-SOUTHERN HERKIMER- SOUTHERN FULTON-MONTGOMERY-NORTHERN SARATOGA-NORTHERN WARREN- NORTHERN WASHINGTON-SCHOHARIE-WESTERN SCHENECTADY- EASTERN SCHENECTADY-SOUTHERN SARATOGA-WESTERN ALBANY-EASTERN ALBANY- WESTERN RENSSELAER-EASTERN RENSSELAER-WESTERN GREENE-EASTERN GREENE- WESTERN COLUMBIA-EASTERN COLUMBIA-WESTERN ULSTER-EASTERN ULSTER- WESTERN DUTCHESS-EASTERN DUTCHESS-NORTHERN FULTON-SOUTHEAST WARREN- SOUTHERN WASHINGTON-BENNINGTON-WESTERN WINDHAM-EASTERN WINDHAM- 447 PM EST SAT JAN 11 2014 ...FLOOD WATCH IN EFFECT THROUGH SUNDAY AFTERNOON... THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHWESTERN CONNECTICUT...WESTERN MASSACHUSETTS...EAST CENTRAL NEW YORK AND SOUTHERN VERMONT. .DAY ONE...TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. FLOOD WATCH. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. FLOOD WATCH. WEST TO NORTHWEST WINDS WILL BE ON THE INCREASE DURING SUNDAY WITH THE POSSIBILITY OF WIND GUSTS APPROACHING ADVISORY LEVEL CRITERIA. IF CONFIDENCE LEVELS INCREASE...A WIND ADVISORY MAY BE NEEDED ON SUNDAY. .SPOTTER INFORMATION STATEMENT... SPOTTERS ARE ENCOURAGED TO RELAY ANY FLOODING REPORTS OR RAINFALL AMOUNTS TO THE NATIONAL WEATHER SERVICE IN ALBANY. FOR THE LATEST UPDATES...PLEASE VISIT OUR WEBPAGE AT WWW.WEATHER.GOV/ALBANY
In the hours before
Special weather statement, Jan 11, 1:23 PM EST, 5 hours 54 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE ALBANY NY 123 PM EST SAT JAN 11 2014 NYZ038>040-047>054-058-059-063-064-082-112100- SOUTHERN HERKIMER-SOUTHERN FULTON-MONTGOMERY-SCHOHARIE- WESTERN SCHENECTADY-EASTERN SCHENECTADY-SOUTHERN SARATOGA- WESTERN ALBANY-EASTERN ALBANY-WESTERN RENSSELAER- EASTERN RENSSELAER-WESTERN GREENE-EASTERN GREENE-WESTERN ULSTER- EASTERN ULSTER-NORTHERN FULTON- INCLUDING THE CITIES OF...ILION...HERKIMER...LITTLE FALLS... MOHAWK...FRANKFORT...DOLGEVILLE...GLOVERSVILLE...JOHNSTOWN... AMSTERDAM...WELLSVILLE...COBLESKILL...MIDDLEBURGH...DELANSON... ESPERANCE...DUANESBURG...SCHENECTADY...ROTTERDAM...BALLSTON SPA... MECHANICVILLE...WATERFORD...ALTAMONT...ALBANY...TROY... HOOSICK FALLS...HUNTER...TANNERSVILLE...WINDHAM...CATSKILL... COXSACKIE...ATHENS...CAIRO...JEFFERSON HEIGHTS...SUNDOWN... ELLENVILLE...WOODSTOCK...WEST HURLEY...KERHONKSON...NAPANOCH... PHOENICIA...KINGSTON...NEW PALTZ...NORTHVILLE...MAYFIELD 123 PM EST SAT JAN 11 2014 INCREASING RAINFALL RATES WITH EMBEDDED LOW TOP THUNDERSTORMS ARE POSSIBLE WITHIN THE NEXT COUPLE OF HOURS. RAINFALL RATES UP TO A HALF INCH PER HOUR IS POSSIBLE IN THE MOST PERSISTENT RAINFALL BANDS. WIND GUSTS BETWEEN 25 AND 35 MPH ARE ALSO POSSIBLE. IF YOU EXPERIENCE WATER COVERED ROADWAYS...TURN AROUND AND DONT DROWN. LFM
Special weather statement, Jan 11, 1:43 PM EST, 5 hours 34 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE ALBANY NY
143 PM EST SAT JAN 11 2014
CTZ001-MAZ025-NYZ060-061-065-066-111930-
NORTHERN LITCHFIELD CT-SOUTHERN BERKSHIRE MA-WESTERN DUTCHESS NY-
EASTERN DUTCHESS NY-WESTERN COLUMBIA NY-EASTERN COLUMBIA NY-
143 PM EST SAT JAN 11 2014
...A THUNDERSTORM IN
LITCHFIELD COUNTY IN NORTHERN CONNECTICUT...
BERKSHIRE COUNTY IN WESTERN MASSACHUSETTS...
DUTCHESS COUNTY IN EAST CENTRAL NEW YORK...
COLUMBIA COUNTY IN EAST CENTRAL NEW YORK...
AT 140 PM EST...A THUNDERSTORM WAS REPORTED CAPABLE OF
PRODUCING...WINDS AROUND 40 MPH...LIGHTNING...AND HEAVY RAIN. THIS
STORM WAS LOCATED NEAR PINE PLAINS...OR ABOUT 10 MILES EAST OF
RHINEBECK...AND MOVING EAST AT 65 MPH.
THE THUNDERSTORM WILL BE NEAR...
MILLERTON BY 150 PM EST
FALLS VILLAGE BY 155 PM EST
ASHLEY FALLS...EDDY FIELD...CANAAN AND SHEFFIELD BY 200 PM EST
6 MILES NORTH OF NORFOLK BY 205 PM EST
SANDISFIELD BY 210 PM EST
6 MILES SOUTH OF OTIS BY 215 PM EST
PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER...PREFERABLY INSIDE A STRONG
BUILDING BUT AWAY FROM WINDOWS.
LAT...LON 4170 7379 4207 7386 4225 7300 4215 7303
4214 7307 4212 7305 4209 7307 4204 7305
4204 7300 4197 7302 4197 7291 4193 7290
TIME...MOT...LOC 1842Z 251DEG 56KT 4196 7368
LFMSpecial weather statement, Jan 11, 2:10 PM EST, 5 hours 7 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE ALBANY NY
210 PM EST SAT JAN 11 2014
MAZ001-025-NYZ061-111945-
SOUTHERN BERKSHIRE MA-NORTHERN BERKSHIRE MA-EASTERN COLUMBIA NY-
210 PM EST SAT JAN 11 2014
...A LINE OF THUNDERSTORMS IN
BERKSHIRE COUNTY IN WESTERN MASSACHUSETTS...
COLUMBIA COUNTY IN EAST CENTRAL NEW YORK...
AT 203 PM EST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF THUNDERSTORMS CAPABLE OF PRODUCING...WINDS AROUND 40
MPH...FREQUENT LIGHTNING...AND HEAVY RAIN. THESE THUNDERSTORMS WERE
LOCATED NEAR HOUSATONIC...OR ABOUT 8 MILES NORTH OF GREAT
BARRINGTON...AND MOVING EAST AT 40 MPH.
THE THUNDERSTORM WILL BE NEAR...
BECKET BY 215 PM EST
LAT...LON 4239 7300 4238 7302 4238 7306 4233 7306
4231 7299 4227 7299 4217 7340 4245 7350
4255 7297 4251 7296
TIME...MOT...LOC 1909Z 253DEG 60KT 4235 7324
IRLThe office that day
Everything else NWS Albany, NY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jan 11, 7:55 PM EST | Areal Flood Advisory | ALY | Columbia, Dutchess, Rensselaer, Washington | 3 hr |
| Jan 12, 9:03 AM EST | Areal Flood Advisory | ALY | Rensselaer | 12 hr |
| Jan 12, 5:11 PM EST | Areal Flood Advisory | ALY | Rensselaer | 24 hr |
Nearby
River Flood Warnings in New York, 2014Every river flood warning in 2014
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.